MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: unk.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the ik device catheter could not be passed easily through the sheath once femoral access was obtained.A 6fr guide was used with the ik device.The sheath was removed and another cordis 6fr sheath was used.The case was completed normally.The patient was in stable condition.The procedure was completed normally.There was no patient injury, medical/surgical intervention required.Additional information was received on 27july2021: the procedure was a percutaneous coronary intervention (pci).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr pinnacle introducer kit was returned for product evaluation.The returned sample included the sample packaging, sheath and dilator.There were blood-like substances found on the returned sample.The sheath was mated to the dilator.The sheath and dilator were subjected to visual analysis.No signs of visual deformation were observed on the sheath and dilator.Functional testing was performed.The dilator was flushed with water and no blockages were observed.The dilator was removed and reinserted through the sheath valve.No abnormal resistance was felt.Measurements were taken of the sheath id.The sheath id was found to be 0.082" (2.082mm) which is within specification of >/= 2.02mm.This measurement is within specification based on the ik input/output (i/o) matrix.The complaint cannot be confirmed since the sheath id is within specification and the not enough information about the concomitant device was provided.The exact root cause cannot be determined.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12324999
Report Number1118880-2021-00187
Device Sequence Number4301879
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public00389701007472
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberN/A
Device Catalogue NumberRSS602
Device Lot Number0000036411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR GUIDE; 6FR GUIDE
Patient Age56 YR